zbMATH — the first resource for mathematics

On the category of confinite modules for principal ideals. (English) Zbl 1247.14003
Let \(R\) be a noetherian commutative ring and \(I\) be an ideal of \(R\). Let \({\mathcal M}(R,I)_{\mathrm{cof}}\) be the collection of all \(R\)-modules \(X\) satisfying the two conditions: i) \(\mathrm{Supp}_R(X)\subseteq V(I)\) and ii) \(\mathrm{Ext}_R^j(R/I,X)\) is of finite type, for all \(j\). In this paper, it is shown that if \(I\) is generated by an element up to radical, then \({\mathcal M}(R,I)_{\mathrm{cof}}\) is an abelian full subcategory of the category of all \(R\)-modules. A counterexample for ideals generated by two elements was given by R. Hartshorne [Invent. Math. 9, 145–164 (1970; Zbl 0196.24301)].

14B15 Local cohomology and algebraic geometry
13D03 (Co)homology of commutative rings and algebras (e.g., Hochschild, André-Quillen, cyclic, dihedral, etc.)
18G15 Ext and Tor, generalizations, Künneth formula (category-theoretic aspects)
Full Text: Euclid
[1] K. Eto and K. -i. Kawasaki, A characterization of cofinite complexes over complete Gorenstein domains , J. Commut. Algebra, 3 No. 4, Winter, (2011), 537-550. · Zbl 1252.13010 · doi:10.1216/JCA-2011-3-4-537
[2] D. Delfino and T. Marley, Cofinite modules and local cohomology , J. Pure Appl. Algebra, 121 , (1997), 45-52. · Zbl 0893.13005 · doi:10.1016/S0022-4049(96)00044-8
[3] R. Hartshorne, Affine duality and cofiniteness , Invent. Math., 9 , (1970), 145-164. · Zbl 0196.24301 · doi:10.1007/BF01404554 · eudml:142002
[4] C. Huneke and J. Koh, Cofiniteness and vanishing of local cohomology modules , Math. Proc. Cambridge Philos. Soc., 110 No. 3, (1991), 421-429. · Zbl 0749.13007 · doi:10.1017/S0305004100070493
[5] K. -i. Kawasaki, Cofiniteness of local cohomology modules for principal ideals , Bull. Lond. Math. Soc., 30 , (1998), 241-246. · Zbl 0930.13013 · doi:10.1112/S0024609397004347
[6] K. -i. Kawasaki, On a category of cofinite modules which is Abelian , Math. Z., 269 Issue 1, (2011), 587-608. · Zbl 1228.13020 · doi:10.1007/s00209-010-0751-0
[7] J. Rotman, An introduction to homological algebra , Pure and applied mathematics, vol. 226, Academic press, Inc., Harcourt Brace \(\and\) Company, Publishers, Boston, San Diego, New York, London, Sydney, Tokyo, Toronto, (1979). · Zbl 0441.18018
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.